Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 41, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jun 13, 2011, 3:19 AM CDT for 18 counties in Texas. It took effect at Jun 13, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2011, 3:19 AM CDT (08:19 UTC)
- In effect from
- Jun 13, 2011, 12:00 PM CDT
- Expired
- Jun 13, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Kent County, TX, King County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 63 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6316 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155 WWUS84 KLUB 130819 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 319 AM CDT MON JUN 13 2011 TXZ021>032-036>038-042>044-132100- /O.NEW.KLUB.FW.W.0041.110613T1700Z-110614T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- 319 AM CDT MON JUN 13 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE SOUTHERN TEXAS PANHANDLE...SOUTHEASTERN TEXAS PANHANDLE AND THE LOW ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE DRYLINE WILL QUICKLY MOVE EAST THIS MORNING AND STALL TO NEAR THE EDGE OF THE CAPROCK ESCARPMENT THIS AFTERNOON. SUSTAINED SOUTH TO SOUTHWESTERLY WINDS BEHIND THE DRYLINE WILL INCREASE TO 20 TO 25 MPH AT THE 20 FOOT LEVEL...AS RELATIVE HUMIDITY VALUES DROP TO BETWEEN 5 TO 15 PERCENT. TEMPERATURES ARE EXPECTED TO CLIMB TO TRIPLE DIGIT READINGS. HOT TEMPERATURES COMBINED WITH VERY DRY FUELS AND AN INTENSIFYING DROUGHT WILL BE FAVORABLE FOR RAPID WILDFIRE GROWTH. WEATHER CONDITIONS WILL SLOWLY IMPROVE A FEW HOURS AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
623 WWUS84 KLUB 132045 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CDT MON JUN 13 2011 TXZ021>032-036>038-042>044-140200- /O.CON.KLUB.FW.W.0041.000000T0000Z-110614T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- 345 PM CDT MON JUN 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED WINDS OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE SOUTHERN TEXAS PANHANDLE...SOUTHEASTERN TEXAS PANHANDLE AND THE LOW ROLLING PLAINS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SUSTAINED SOUTH TO SOUTHWESTERLY WINDS OF 20 TO 25 MPH AT THE 20 FOOT LEVEL...AND RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. THESE CONDITIONS WILL COMBINE WITH VERY DRY FUELS AND AN ONGOING DROUGHT TO SUPPORT AN ENVIRONMENT FAVORABLE FOR RAPID WILDFIRE GROWTH. WEATHER CONDITIONS WILL SLOWLY IMPROVE A FEW HOURS AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 13, 3:09 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 13, 3:09 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 309 AM CDT MON JUN 13 2011 .SHORT TERM... UA RIDGING WAS PREVALENT ACROSS THE SOUTHERN PLAINS THIS MORNING...AND WILL PREVAIL THROUGH THE SHORT TERM PERIOD. LOOKING AT THE SFC...CONVECTION FROM YESTERDAY EVENING HAS DIMINISHED...WHILE THE DRYLINE HAS RETREATED TO EASTERN NEW MEXICO. A SFC LOW ACROSS SERN COLORADO AIDED IN SLIGHTLY BREEZY SOUTHERLY WINDS THIS MORNING...AND IT IS PROGGED TO TIGHTEN FURTHER BY MID-MORNING/AFTERNOON...AS THE LOW TRANSLATES EAST TO KANSAS. HENCE PER MOS AND MEX GUIDANCE...RATHER BREEZY AND GUSTY SOUTHERLY WINDS WILL ENSUE. CONCURRENTLY...THE SLIGHTLY DIFFUSED DRYLINE WILL SURGE EASTWARD TO NEAR THE EDGE OF THE CAPROCK ESCARPMENT THIS AFTERNOON...BUT MODEL GUIDANCE SHOWS A DISTINCT SHARPENING OF THE DRYLINE BY THIS EVENING. THE NAM HINTS AT CONVECTION INITIATING AOA 14/00Z ALONG THE DRYLINE FROM NEAR A TAHOKA TO CHILDRESS LINE. THE GFS AND ECMWF ARE LESS OPTIMISTIC AND ACTUALLY HAS NIL QPF SIGNALS. THE NAM APPEARS TO HAVE PERFORMED QUITE WELL THE LAST FEW DAYS...AND WILL LIKELY LEAN ON ITS SOLUTION. AS A RESULT...WILL INSERT MENTIONABLE POPS ALONG THE DRYLINE AS DESCRIBED ABOVE. WITH MODEL SOUNDINGS EXHIBITING LITTLE TO NO CIN AND INVERTED-V SOUNDINGS WITH LCL/S AOA 600 MB...LOCALIZED GUSTY WINDS AND PERHAPS SMALL HAIL WILL BE THE PRIMARY THREATS. 850 MB TEMPS WILL BE 30+ DEGREES CELSIUS ACROSS THE CWA AND AS SUCH...HOT TEMPS WILL ENSUE WITH TRIPLE DIGIT READINGS LIKELY BEING THE NORM. COULD SEE TEMPS APPROACH RECORD HIGHS /KLBB RECORD IS 105 SET IN 1931 AND FORECAST IS 103...KCDS RECORD IS 109 SET IN 1998 AND FORECAST IS 106/. BREEZY SOUTHERLY WINDS COMBINED WITH HOT TEMPS WILL PROMOTE RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ACROSS THE ENTIRE CWA AND THUS...ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON. FOR FURTHER INFORMATION...PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. TONIGHT...AN UA IMPULSE EMBEDDED IN THE SW FLOW ALOFT...WILL MOVE ACROSS THE CENTRAL PLAINS AND AID IN DIVING A COLD FRONT TOWARDS THE PANHANDLES. HENCE THERE ARE INDICATIONS OF THE UA RIDGE BREAKING DOWN AS HEIGHT FALLS COMMENCE. SFC WINDS WILL STAY UP A BIT...AND THUS TEMPS WILL BE MILD WITH 60S AND 70S ANTICIPATED. && .LONG TERM... ANOTHER HOT DAY ANTICIPATED FOR TUESDAY AS A SHORT WAVE TROUGH MOVES ACROSS THE CNTL PLAINS AND LOW LEVEL WINDS VEER TOWARD THE WEST WITH DRIER AIR WORKING INTO THE FCST AREA WHILE THICKNESSES REMAIN QUITE HIGH. MAY SEE SOME ISOLATED HIGH BASED STORMS DEVELOP ALONG THE DRYLINE NEAR THE ERN EDGE OF THE FCST AREA...BUT CONFIDENCE IS LOW. A COLD FRONT WILL THEN MOVE THROUGH THE AREA TUESDAY NIGHT IN THE WAKE OF THE UPPER TROUGH. PRE-FRONTAL MOISTURE WILL BE QUITE LIMITED SO STORM CHANCES ALSO LOOK RATHER LIMITED. POST-FRONTAL AIR MASS NOT NEARLY AS HOT FOR WEDNESDAY... THE EXTENT OF HOW MUCH STILL UNCLEAR BUT IT APPEARS THAT MOS GUIDANCE IS TOO WARM. COLD FRONT PROGGED TO MAKE GOOD PROGRESS SWD AND POST-FRONTAL STORMS WITHOUT STRONG UPPER SUPPORT IS A RARE EVENT. BEST CHANCE FOR RAIN MAY COME NEAR THE STATE LINE IF STORMS ARE ABLE TO GET GOING ON THE HIGH TERRAIN OF NM AND MOVE EWD. WHILE THIS REMAINS A POSSIBILITY...AM NOT QUITE READY TO ADD STORM MENTION TO THE FCST. TEMPS TO WARM AGAIN LATE IN THE WEEK WITH THE AREA MOST LIKELY IN CLOSE PROXIMITY TO THE UPPER RIDGE...ALTHOUGH A LONG WAVE TROUGH OVER THE WEST COAST MAY RESULT IN SOME MODERATE SWLY FLOW OVER WEST TEXAS. OPPORTUNITY FOR ISOLATED CONVECTION ALONG THE DRYLINE THEN PRESENTS ITSELF FROM ABOUT THURSDAY THROUGH THE WEEKEND BUT WILL WAIT TO SEE IF THIS IS A PATTERN THE MODELS CAN CENTER ON BEFORE INSERTING MENTION IN THE FCST. && .FIRE WEATHER... A SFC LOW PRESSURE SYSTEM NORTH OF THE SOUTH PLAINS WILL INDUCE A TIGHTENED PRESSURE GRADIENT ACROSS THE REGION...AND THUS BREEZY SOUTH TO SOUTHWESTERLY SFC WINDS. TEMPS WILL SOAR TO TRIPLE DIGIT READINGS THIS AFTERNOON...WHICH WILL PROMOTE RELATIVE HUMIDITY VALUES TO FALL BELOW 15 PERCENT ACROSS THE ENTIRE SOUTH PLAINS. HOT TEMPS COMBINED WITH LOW RHS...VERY DRY FUELS AND 20-FOOT WINDS RANGING BETWEEN 20 TO 25 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. FURTHERMORE...STORMS MAY DEVELOP LATE THIS AFTERNOON/EVENING ALONG THE DRYLINE PARTICULARLY FROM A NEAR TAHOKA TO CHILDRESS LINE. IF STORMS DO INDEED DEVELOP...IT WILL BE ELEVATED WITH DRY LIGHTNING POSSIBLY STARTING UNEXPECTED WILDFIRES. WILL THEREFORE ISSUE A RED FLAG WARNING FOR ALL BUT THE SOUTHWESTERN ZONES AS WIND SPEEDS WILL BE A BIT WEAKER THERE. WILL HOWEVER DO A FIRE DANGER STATEMENT FOR THE COUNTIES LEFT OUT OF THE RED FLAG WARNING. WELL LET THE DAY SHIFT DECIDE WHETHER TO ADD THE REMAINING COUNTIES INTO THE RED FLAG WARNING AS THE WEATHER UNFOLDS. AS A SIDE NOTE...INCREASING 20-FOOT WIND SPEEDS AND LOW RHS BY THIS AFTERNOON COULD PROVE DIFFICULT FOR FIRE FIGHTING PERSONNEL THAT ARE DEALING WITH THE ONGOING COTTLE COUNTY WILDFIRE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 100 66 98 60 89 / 0 10 10 10 10 TULIA 103 72 99 61 89 / 10 10 10 10 10 PLAINVIEW 101 69 100 63 89 / 10 10 10 10 10 LEVELLAND 103 68 106 64 90 / 10 10 10 10 10 LUBBOCK 104 68 105 65 92 / 20 20 10 10 10 DENVER CITY 104 69 107 65 91 / 10 10 10 10 10 BROWNFIELD 104 68 105 65 91 / 20 20 10 10 10 CHILDRESS 106 72 107 67 92 / 20 20 10 20 10 SPUR 104 70 107 67 93 / 20 20 10 10 10 ASPERMONT 107 75 109 70 96 / 10 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>032-036>038-042>044. && 29/07
Hazardous weather outlook, Jun 12, 11:06 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1106 PM CDT SUN JUN 12 2011 TXZ021>044-140415- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1106 PM CDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED TO CRITICAL FIRE WEATHER WILL BE POSSIBLE MONDAY AFTERNOON.
In the hours before
Local storm report, Jun 12, 9:39 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
939 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 9 E WELLMAN 33.05N 102.27W
06/12/2011 E60 MPH TERRY TX PUBLIC
ZERO VISIBILITY IN BLOWING DUST.
0755 PM TSTM WND GST 5 W BROWNFIELD 33.18N 102.36W
06/12/2011 E70 MPH TERRY TX EMERGENCY MNGR
GUSTS ESTIMATED AT GOMEZ.
0805 PM DUST STORM MEADOW 33.34N 102.21W
06/12/2011 TERRY TX FIRE DEPT/RESCUE
VISIBILITY AROUND 250 YARDS.
0815 PM DUST STORM 3 N MEADOW 33.38N 102.21W
06/12/2011 TERRY TX PUBLIC
VISIBILITY AROUND 2 10 MILE
0821 PM DUST STORM LEVELLAND 33.58N 102.36W
06/12/2011 HOCKLEY TX PUBLIC
VISIBILITY 400 YARDS IN LEVELLAND.
0825 PM DUST STORM NEW HOME 33.33N 101.91W
06/12/2011 LYNN TX PUBLIC
VISIBILITY 100 YARDS WITH EST GUSTS 60-65 MPH.
0830 PM DUST STORM WOLFFORTH 33.51N 102.01W
06/12/2011 LUBBOCK TX POLICE DEPT
VISIBILITY ONE QUARTER MILE.
0846 PM DUST STORM LEVELLAND 33.58N 102.36W
06/12/2011 HOCKLEY TX EMERGENCY MNGR
VISIBIILTY ONE EIGHTH MILE.
0850 PM DUST STORM LOCKETVILLE 33.39N 102.31W
06/12/2011 TERRY TX PUBLIC
VISIBILITY ONE QUARTER MILE.
&&
EVENT NUMBER LUB1100155 LUB1100163 LUB1100156 LUB1100157 LUB1100158
LUB1100159 LUB1100162 LUB1100160 LUB1100161
LINDLEYLocal storm report, Jun 12, 10:12 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1012 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM WILDFIRE 13 NW PADUCAH 34.15N 100.46W
06/12/2011 E15000 ACRE COTTLE TX FOREST SERVICE
EVENING TFS REPORT INDICATES BIRD RANCH 2 FIRE IS NOW
10 PERCENT CONTAINED. FIRE CROSSED MOTLEY COTTLE COUNTY
LINE TODAY.
&&
EVENT NUMBER LUB1100164
LINDLEYThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:40 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 48 min |
| Jun 12, 8:03 PM CDT | Dust Storm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 57 min |
| Jun 12, 8:57 PM CDT | Blowing Dust Advisory | LUB | Crosby, Floyd, Garza, Hale, Hockley, Lamb and 3 more | 2 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.